Will My Work Out Routine Affect My Pregnancy?Posted on 2013-03-26 04:00:43
Dear Ask A Doc, I am currently 6 months pregnant and have been attending my antenatal clinics as scheduled. During the last visit to the clinic, I was told that my blood level was low despite my efforts to eat a balanced diet. I was given some blood builders and advised on specific foods to increase the blood level. My question is, does this mean I need to stop my routine walk every evening? Will the walking affect my baby considering the low blood level? Lucy. Dear Lucy, Thanks for your question, and congratulations on your pregnancy. It is commendable that you have been exercising daily during the pregnancy and have also been conscientious about attending your antenatal clinics. One of the benefits for these antenatal clinics is the detection any conditions that may occur in pregnancy and correct them as early as possible. Low blood level (anaemia) is not uncommon in pregnancy due to the increased requirements associated with pregnancy. Depending on the severity of the anemia, it may cause symptoms such as headache, dizziness, fainting, general body weakness, fatigue and palpitations. If you have experienced any of these symptoms, then it is advisable to cut-back on the exercise until the anemia is corrected. However, if you have not experienced any of these symptoms either at rest or during exercise, then the severity of the anemia may not necessitate discontinuation of walking. That being said, you need to ensure that you do not over-exert yourself during the walking sessions, and if any of the above symptoms occur, then you should stop the exercise immediately. In addition, during your next antenatal visit, please discuss this with your doctor, who is privy to the exact level of your hemoglobin. In the meantime, adhere to the treatment and diet advice given during your last visit, don’t over-exert yourself and be on the look-out for any of the symptoms that may require discontinuation of the exercise. Do you have any health question,kindly ask our specialist today.
- over 2 years ago By:Dr TOROOTI KINAGWI MWIRIGI
- over 3 years ago By:Dr ROSE MUTHONI KIURA
Dear Linda, Thanks for your question. Fungal infections can indeed be very difficult to eliminate and more often require months of consistent treatment to eliminate. The medication you have used is effective for treating candidiasis, but in the case of recurrent vulvovaginal candidiasis, the same medication is given for longer…over 3 years ago By:Dr ROSE MUTHONI KIURA
Dear Samuel, Thanks for your question. Just to clarify, is it that the erection is not maintained to proceed to intercourse or is it that you ejaculate prematurely? In both these cases, psychological causes are the most predominant such as depression, stress, anxiety, problems within a relationship etc. Most of…over 3 years ago By:Dr ROSE MUTHONI KIURA